MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-8-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil was stuck in the middle of the echelon catheter.The patient was undergoing surgery for treatment of a saccular, unruptured anterior communicating artery aneurysm of the anterior a2 segment of the cerebral artery with a max diameter of 5.1mm and a 2.92mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.Patient has a medical history of hypertension.It was reported that the patient was admitted with subarachnoid hemorrhage and was admitted through the emergency stroke emergency channel.After preparatory angiography and 3d angiography, the patient was diagnosed with an anterior communicating artery aneurysm in the a2 segment of the cerebral artery, a saccular aneurysm measuring 5.10mm x 2.92mm.First, the long sheath was advanced to the beginning of the c1 segment using a long, single-curved loach guidewire.The loach guidewire was then removed and the intermediate catheter (6f intracranial support catheter, silver snake tgc070-06-125, batch number: 3032502504) was advanced to the opening of the long sheath (beginning of the c1 segment).Then, the loach guidewire was advanced to the c5 segment and the intermediate catheter (6f after the intracranial support catheter (silver snake) was in place, a stent was not required due to the narrow-necked aneurysm, and bare embolization was performed.Then, a neurovascular guidewire (beidou tngw-14-200) was used to directly guide the coil microcatheter (echelon¿10 190-5091-150) to the anterior communicating segment of the anterior cerebral artery a2.The coil microcatheter (echelon¿10 190-5091-150, lot number: 0230632708) was then introduced into the aneurysm body using the neurovascular guidewire (beidou).The detachable coil was then hydrated, and after hydration, it was delivered into the coil microcatheter (echelon¿10).A mechanically detachable coil (apb-3.5-8-3d-es, lot number: 230744261) was inserted into the aneurysm.The first half of the coil insertion was smooth and silky.However, once the coil was fully inserted into the coil microcatheter (echelon¿10), significant resistance and a jamming occurred, preventing advancement.The coil was then withdrawn.In vitro examination confirmed that the coil had detached spontaneously without manual intervention.Subsequently, a detachable coil (qc-5-10-3d, lot number: 230139127) and a detachable coil (apb-3-6-hx-es, lot number: 230592859) were replaced and inserted into the aneurysm for dense embolization.The procedure was ultimately completed safely, and angiography revealed no other issues.The catheter was not damaged, but the coil was damaged.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a long single bend sheath, 6f silver snake guide catheter, echelon10, 0230632708 microcatheter, and (b)(4) guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the coil pushed out of the introducer sheath smoothly.Continuous saline flush was administered and maintained during the procedure per the ifu.There was no kink/damage observed on the coil pushwire.The cause of the event was not determined.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): the axium prime device was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, and within an introducer sheath.No microcatheter as returned.Visual inspection/damage location details: the introducer sheath was returned and found to be applied incorrectly (inverted) on the axium prime device, with the wavelock facing towards the distal segment (implant coil).No damage was found with the actuator interface.A small bend was found at the break indicator.No evidence of any attachment made at these locations was found.The pushwire was found to be bent within the introducer sheath at ~184.3cm from the proximal end.The axium prime implant coil was found to be stretched and damaged within the wavelock portion of the introducer sheath; in addition, the axium prime implant coil was found to be intact with the pushwire detach element.The polypropylene filament was found to be intact with the pushwire detach element; however, broken off from the implant coil.No further anomalies were observed.Testing/analysis (including sem reports): no testing was able to be performed due to the damage condition of the axium prime device.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was unable to be confirmed; however, the event could not be ruled out.Upon inspection the damage found with the axium prime device was consistent with advancing/retracting against possible resistance.A few possible cause of coil resistance are but not limited to, tortuous anatomy and/or damage or kink to pushwire; however, the root cause for the resistance within the catheter was unable to be determined.Based on the device analysis and reported information, the customer¿s report of ¿coil kink/damage¿ was able to be confirmed, as the axium prime implant coil was found to be stretched (damaged) out of shape.The report mentions the axium prime device was stuck within the microcatheter; therefore, a possible cause for the damage, could have occurred when the user felt the ¿jamming¿ sensation while advancing the implant coil within the microcatheter.In addition, further damage may have occurred while the user retracted the ¿stuck implant coil¿ out of the middle segment of the microcatheter.Another possible causes of coil kink/damage is but not limited to patient vessel tortuosity; however, the root cause could not be determined.Based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ was unable to be confirmed.The axium prime implant coil was returned damaged; however, still intact with the pushwire detach element.No mention of any detachment attempts were mentioned in the event description.No possible cause was determined.It was noted that the patient's blood flow was normal and vessel tortuosity was moderate, which could be a possible cause for the resistance leading to damage.The echelon-10 mention in the report was not returned therefore, any contribution the device had toward the resistance and/or damage could not be assessed.The axium prime was found to be compatible with the echelon-10 microcatheter.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu); in addition, a continuous saline flush was administered and maintained during the procedure per the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23359232
Report Number9617601-2025-02157
Device Sequence Number13034286
Product Code KRD
UDI-Device Identifier00763000313760
UDI-Public(01)00763000313760(17)280308(10)230744261
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3.5-8-3D-ES
Device Catalogue NumberAPB-3.5-8-3D-ES
Device Lot Number230744261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer10/23/2025
12/23/2025
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date11/21/2025
01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight78 KG